Florida, 2004

Damaging Wind in Florida, July 15, 2004

July 15, 2004 · NWS JAX · 1 event in 1 county or zone

Large tree down on vehicle and a camper in Edgewood neigborhood. Reported by WJXT TV-4.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Large tree down on vehicle and a camper in Edgewood neigborhood. Reported by WJXT TV-4.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 15, 8:40 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 15, 8:40 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT THU JUL 15 2004

.SHORT TERM...QUICK UPDATE THIS MORNING AS WX IS RAPIDLY RAMPING UP
WITH PLENTY OF INSTABILITY AND ENOUGH WINDS TO SIGNIFICANTLY TILT
STORMS. MAIN AXIS CURRENTLY ALONG I-10 IN AGREEMENT WITH 6Z WRF
MODEL. WILL UPDATE ZONES TO INCREASE POPS IN NORTH FLORIDA.
&&

.MARINE...EXPECT WINDS OFFSHORE TO WEAKEN SOME THIS AFTERNOON BEFORE
PICKING BACK UP OVERNIGHT. WILL REFLECT THIS IN UPDATE.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

CAMP/WELSH
Hazardous weather outlook, Jul 15, 8:30 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT THU JUL 15 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151600-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
930 AM EDT THU JUL 15 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS LATE THIS MORNING WITH
THE EARLY DEVELOPMENT IN THE SUWANNEE VALLEY AND ALONG THE
FLORIDA/GEORGIA STATE LINE.  BEST CHANCES MAINLY IN THOSE COUNTIES
ALONG AND NORTH OF INTERSTATE 10. STORMS WILL BE MOVING EAST AT 20
MPH. A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE DOWNBURST
WIND GUSTS TO 50 MPH...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL TO 2 INCHES OR MORE.

HEAT INDICES MAY APPROACH 105 DEGREES IN AREAS THAT DO NOT GET EARLY
RAIN...LATER THIS AFTERNOON. INDICES THIS HIGH CAN RESULT IN HEAT
EXHAUSTION IN A SHORT AMOUNT OF TIME. IF YOU PLAN TO BE
OUTSIDE...AVOID PROLONGED EXPOSURE OR STRENUOUS PHYSICAL ACTIVITY.
DRINK PLENTY OF NON-ALCOHOLIC FLUIDS TO AVOID DEHYDRATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON THROUGH LATE EVENING THUNDERSTORMS WILL
CONTINUE EACH DAY THROUGH THE PERIOD. ISOLATED STORMS WILL PRODUCE
STRONG GUSTY WINDS AND HAIL.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

WELSH

In the hours before

Special weather statement, Jul 15, 9:42 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT THU JUL 15 2004

FLZ020-022-GAZ162-163-151530-
CLINCH GA-COLUMBIA FL-ECHOLS GA-HAMILTON FL-
1042 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COLUMBIA...HAMILTON...SOUTHERN CLINCH AND ECHOLS COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF MAYDAY TO 12 MILES SOUTHWEST OF NEEDMORE...
MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND MAYDAY...NEEDMORE AND FARGO THROUGH 1130 AM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Jul 15, 10:13 AM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EDT THU JUL 15 2004

GAZ164>166-151600-
CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-
1113 AM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
NOON EDT...

AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
13 MILES WEST OF COLESBURG TO 7 MILES SOUTH OF KINGSLAND...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF FOLKSTON TO 7 MILES SOUTH OF
KINGSLAND...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGSLAND...COLESBURG...
WOODBINE...DUNGENESS...KINGS BAY BASE...HARRIETTS BLUFF AND
CUMBERLAND ISLAND THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. $$
Special weather statement, Jul 15, 11:16 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1216 PM EDT THU JUL 15 2004

FLZ023-151700-
BAKER FL-
1216 PM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT...

AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF
SANDERSON...OR ABOUT 16 MILES NORTH OF RAIFORD...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SANDERSON...MACCLENNY AND GLEN ST. MARY THROUGH 100 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, Jul 15, 11:33 AM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1233 PM EDT THU JUL 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             5 S JACKSONVILLE INTERN 30.41N 81.71W
07/15/2004  0.50 INCH        DUVAL              FL   PUBLIC

            PEA TO DIME SIZE HAIL REPORTED IN HIGHLANDS AREA ALONG
            WITH 35 KNOT WINDS.

1050 AM     TSTM WND DMG     8 N HILLIARD            30.81N 81.92W
07/15/2004                   NASSAU             FL   EMERGENCY MNGR

            TREES DOWN BLOCKING ROAD ALONG HWY 121. REPORT RELAYED
            FROM ROAD AND BRIDGE DEPT.

1050 AM     HAIL             5 NW HILLIARD           30.75N 81.98W
07/15/2004  1.75 INCH        NASSAU             FL   PUBLIC

            REPORTED BY TRUCKER AT FRIENDLY EXPRESS TRUCK STOP NEAR
            BOULOGNE ALONG HWY 121.

1115 AM     TSTM WND GST     KINGSLAND               30.79N 81.66W
07/15/2004  45 MPH           CAMDEN             GA   LAW ENFORCEMENT

            LIMBS DOWN WITH ESTIMATED WIND GUSTS OF 40 TO 50 MPH.

1115 AM     HAIL             WOODBINE                30.96N 81.72W
07/15/2004  0.25 INCH        CAMDEN             GA   LAW ENFORCEMENT

            REPORTED BY SHERIFFS OFFICER.

1130 AM     TSTM WND DMG     2 NW JASPER             30.54N 82.98W
07/15/2004                   HAMILTON           FL   EMERGENCY MNGR

            FEW TREES DOWN IN LAKE ALCYON SUBDIVISION. NUMEROUS
            LIGHTNING STRIKES.

&&

SEC
Special weather statement, Jul 15, 12:08 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT THU JUL 15 2004

FLZ025-151800-
DUVAL FL-
108 PM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 200 PM EDT...

AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF JACKSONVILLE
INTERNATIONAL AIPORT...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE
INTERNATIONAL AIRPORT...RIVERSIDE...SAN MARCO...DOWNTOWN
JACKSONVILLE...TALLYRAND...OCEANWAY...ARLINGTON AND FORT CAROLINE
THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jul 15, 12:21 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT THU JUL 15 2004

GAZ150>152-151800-
BRANTLEY GA-PIERCE GA-WARE GA-
121 PM EDT THU JUL 15 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...WARE
AND PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 200 PM EDT...

AT 121 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF
SUNNYSIDE...OR ABOUT 4 MILES SOUTHEAST OF WAYCROSS...MOVING EAST AT
15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SUNNYSIDE...HOBOKEN...RAYBON...NAHUNTA AND HICKOX THROUGH 200
PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The Jacksonville radar (KJAX), 19 km away, was scanning. The volume nearest the first event began at 17:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
July 15, 12:30 PM EST
Where
Duval County, 3 mi SW of Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
30.317, -81.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405814.